Question (Nov 2, 2016 at 8:36pm)

Nov. 2, 2016 at 8:36pm

Joe, I had cabgx3 a year and a half ago. I increased activity/exercise ,changed my diet , (reduced fat, increased whole grains and fruits and vegetables) and lost 30 lbs. . My sweet tooth is a constant battle though. However, in trying to educate myself on dietary nutrition after cabg my head is spinning. Seemingly good sources preach contradictory info, low fat, high fiber is the key says one. Others carbs and sugar are the devil and need to be avoided. Still others spout the evils of heating the good fats like olive, canola and vegetable oils as well as roasted nuts? What am I to believe and follow so I can prolong my life. So confused, please help!

Posted in Questions by Anonymous

Comments (2)

Thanks for your question. I know how confusing it can be to figure out how to eat healthy, particularly when even experts disagree. As you may know, I am almost 40 years post bypass surgery. Here are the things that I have done. Cook at home as much as possible. Minimize processed and fast foods. Eat the Mediterranean diet: vegetable, fuits, brand, lean red meat, skinless poultry, nuts, lots of fish and a glass of wine with dinner. Olive oil on salads. Minimize sugar-rich drinks in favor of water. I eat fruit for dessert instead of commercially baked goods. Avoid trans and saturated fats. And exercise, exercise, exercise. For more in depth you may want to look at my book PREVENT, HALT & REVERSE HEART DISEASE. Hope this helps.
1 | Left by Anon | Nov. 4, 2016 at 11:11am


My question is about the role of medication. I had my CABGx4 in September of 2015. I am doing fairly well (quit smoking, exercising regularly, trying to eat better, reducing stress). I am not losing the weight that I should but I am doing my best. My main issue is with the statins that I have been on since the surgery. I have severe muscle fatigue and it prevents me from doing vigorous exercise like running. I walk 3-4 mikes 3 times a week and do yoga the other 3-4 days. I am constantly laboring to get around because my legs and arms are so weak and tired. I believe this could be keeping me from really cutting significant amounts of weight. Does this sound like it's the statins and if so what are the risks of getting off of them? Thanks for your time.
2 | Left by Dan | Dec. 30, 2016 at 2:32am

Name: Remember me
Email:
URL:
Comment: *   No HTML, http:// will auto-link
* required    Comment Guidelines